Managing bloating with stribild
Apr 18, 2013
I've been on stribild for about three and a half months, and have been experiencing pretty constant lower abdominal bloating, feeling of fullness that never goes away. I eat very healthy and my diet has not changed at all since starting stribild. Is there a medical reason for this, and is there anything I can do to lessen or correct it? Instead of having a flat stomach I not seem to have I bit of a paunch than never goes away.
Response from Dr. Young
Hello and thanks for posting.
Gastrointestinal side effects are uncommon, but a characteristic side effect of Stribild. After three months, it's unlikely that they'll improve on their own, but it might be worth trying to take the medication with different foods or at a different time of the day. Sometimes simethicone (a medication for treating gas) can be helpful, but if the side effects require more medications, I'd be inclined to consider switching to a different HIV medication.
Paunch is perhaps a different issue. Is this related to gas/bloating or is it truly fat accumulation? The later could either be because of weight gain (as can happen after you get HIV under control) or early signs of lipodystrophy. I'd be sure to discuss these questions with your care provider.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- After How Long Do U Need Take Hiv Test To Show If U Have It
- Lipoatrophy Vs Lipodystrophy
- Positive Cytomegalovirus
- Cases Where People Got Hep C From Needle Stick
- If I Don't Hear Back From My Doctor About My Hiv Test Results Is It Negative?
- Do You Run Blood Count Tests On Hiv Positive People?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.